Open Access
March, 1973 Ferguson Distributions Via Polya Urn Schemes
David Blackwell, James B. MacQueen
Ann. Statist. 1(2): 353-355 (March, 1973). DOI: 10.1214/aos/1176342372


The Polya urn scheme is extended by allowing a continuum of colors. For the extended scheme, the distribution of colors after $n$ draws is shown to converge as $n \rightarrow \infty$ to a limiting discrete distribution $\mu^\ast$. The distribution of $\mu^\ast$ is shown to be one introduced by Ferguson and, given $\mu^\ast$, the colors drawn from the urn are shown to be independent with distribution $\mu^\ast$.


Download Citation

David Blackwell. James B. MacQueen. "Ferguson Distributions Via Polya Urn Schemes." Ann. Statist. 1 (2) 353 - 355, March, 1973.


Published: March, 1973
First available in Project Euclid: 12 April 2007

zbMATH: 0276.62010
MathSciNet: MR362614
Digital Object Identifier: 10.1214/aos/1176342372

Rights: Copyright © 1973 Institute of Mathematical Statistics

Vol.1 • No. 2 • March, 1973
Back to Top